Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 467, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 29, 2016, 8:47 PM CDT for Lincoln County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 8:47 PM CDT (01:47 UTC)
- Expired
- May 29, 2016, 9:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, OK
The radar
The Norman radar (KTLX), 61 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295
WUUS54 KOUN 300147
SVROUN
OKC081-300230-
/O.NEW.KOUN.SV.W.0467.160530T0147Z-160530T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 930 PM CDT
* AT 847 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
PRAGUE...MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STROUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3553 9674 3572 9675 3576 9662 3550 9663
TIME...MOT...LOC 0147Z 194DEG 9KT 3555 9666
HAIL...1.00IN
WIND...60MPH
$$
KURTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:19 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 29, 5:19 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 519 PM CDT SUN MAY 29 2016 .AVIATION...30/00Z TAF ISSUANCE... An active aviation period can be expected through tomorrow. Thunderstorms across the Texas Panhandle will slowly build into western and southwestern Oklahoma and western north Texas this evening. Additionally, broken to overcast mid to high ceilings will continue to build in from the west through the evening and overnight. Sites impacted from thunderstorms could easily see drops to MVFR or IFR at times this evening and overnight. Kurtz && .PREV DISCUSSION... /issued 352 PM CDT SUN MAY 29 2016/ DISCUSSION... Complex convective forecast continues with little help from any model consistency or model agreement. Main area for convective impacts first period will be far western and southwest parts of Oklahoma and western north Texas as storms over Texas Panhandle tries to build east and southeast near edge of West Texas instability axis. Other areas of potential concentration will be south-central and southeast Oklahoma where slightly better moisture resides near weak outflow boundary. An outflow boundary from northern Oklahoma convection will also move slowly south toward the I-40 corridor of central Oklahoma and could be a focus for at least isolated thunderstorms. Majority of heavy rain will likely be west of the body of Oklahoma and western north Texas but eventual eastward progression of any MCS may affect southwest Oklahoma and western north Texas tonight. At this point we are not issuing a flood watch but slow moving storms tonight will yield the threat for heavy rain. Wet weather will continue through at least Wednesday before drier and cooler air filters in behind seasonably strong cold front. Convection Tuesday and Wednesday associated with this front will likely yield the greater threat for widespread heavy rain and need for flood watches. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 81 64 81 / 30 40 30 60 Hobart OK 64 83 65 82 / 50 40 40 60 Wichita Falls TX 64 84 66 83 / 60 40 40 50 Gage OK 60 83 62 80 / 40 30 40 70 Ponca City OK 63 81 64 81 / 40 40 30 60 Durant OK 66 84 67 83 / 30 40 20 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/04/04
Hazardous weather outlook, May 29, 11:55 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT SUN MAY 29 2016 OKZ004>048-050>052-TXZ083>090-301000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT. LOCATION... THE SLIGHT RISK IS WEST OF A LINE FROM ARNETT... TO CHICKASHA... TO DUNCAN OKLAHOMA... INCLUDING ALL OF WESTERN NORTH TEXAS. A MARGINAL RISK ENCOMPASSES THE REMAINDER OF OKLAHOMA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 1 PM TODAY THROUGH 2 AM TONIGHT. IMPACTS... THE PRIMARY HAZARDS WILL BE HALF DOLLAR TO GOLF BALL SIZE HAIL AND 60 TO 70 MPH WIND GUSTS. THE TORNADO POTENTIAL IS VERY LOW. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS ACROSS NORTHWEST OKLAHOMA WILL LIKELY CONTINUE INTO THE AFTERNOON WITH ADDITIONAL STORMS FORMING SOUTH AND EAST. MEANWHILE...MORE HUMID AIR OVER NORTH TEXAS WILL SLOWLY MOVE NORTHWARD THIS AFTERNOON AND EVENING. THIS MAY RESULT IN WIDELY SCATTERED THUNDERSTORMS OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE AFTERNOON TEMPERATURES WILL WARM INTO THE MID AND UPPER 80S. PERHAPS A MORE LIKELY SCENARIO WILL BE FOR STORMS TO FORM ACROSS THE TEXAS PANHANDLE DURING THE AFTERNOON. THESE STORMS WILL MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS DURING THE EVENING HOURS. HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .HEAVY RAINFALL.. ANY OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL THAT COULD CAUSE LOCALIZED FLOODING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THURSDAY MORNING. THERE IS A MARGINAL RISK OF SEVERE STORMS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON MONDAY. THERE IS A MARGINAL RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA ON TUESDAY. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY. .HEAVY RAINFALL.. SCATTERED THUNDERSTORMS WILL CONTINUE THE POTENTIAL FOR HEAVY RAINFALL THAT COULD CAUSE FLOODING THROUGH WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MAHALE/THOREN
In the hours before
Local storm report, May 29, 6:36 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 3 NNW CROWELL 34.02N 99.74W
05/29/2016 E2.50 INCH FOARD TX LAW ENFORCEMENT
LAW ENFORCEMENT RELAYED REPORTS FROM FACEBOOK... UP TO
TENNIS BALL SIZED HAIL WITH A LOT OF NICKELS TO QUARTERS
MIXED IN.
&&
KURTZLocal storm report, May 29, 7:05 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 3 NW KNOX CITY 33.45N 99.85W
05/29/2016 M63 MPH KNOX TX MESONET
&&
DWLocal storm report, May 29, 7:55 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL GOREE 33.47N 99.52W
05/29/2016 E1.75 INCH KNOX TX LAW ENFORCEMENT
0722 PM TSTM WND GST GOREE 33.47N 99.52W
05/29/2016 E65 MPH KNOX TX LAW ENFORCEMENT
&&
DWLocal storm report, May 29, 8:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
816 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 S RED SPRINGS 33.60N 99.41W
05/29/2016 E1.25 INCH BAYLOR TX PUBLIC
0715 PM TSTM WND GST 1 S RED SPRINGS 33.60N 99.41W
05/29/2016 E65 MPH BAYLOR TX PUBLIC
&&
DWSpecial weather statement, May 29, 8:30 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 830 PM CDT SUN MAY 29 2016 TXZ088-089-300200- ARCHER TX-BAYLOR TX- 830 PM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARCHER AND SOUTHEASTERN BAYLOR COUNTIES UNTIL 900 PM CDT... AT 827 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 7 MILES EAST OF MILLERS CREEK RESERVOIR TO NEAR MEGARGEL...MOVING EAST AT 30 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... MEGARGEL AND WESTOVER. LAT...LON 3340 9928 3354 9925 3349 9874 3340 9878 TIME...MOT...LOC 0127Z 279DEG 26KT 3342 9927 3342 9893 11
Special weather statement, May 29, 8:36 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CDT SUN MAY 29 2016
OKZ052-300200-
BRYAN OK-
836 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRYAN COUNTY UNTIL
900 PM CDT...
AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF
SAVOY...MOVING NORTHEAST AT 20 MPH.
IF THE STORM MAINTAINS INTENSITY...A SEVERE THUNDERSTORM WARNING WILL
BE ISSUED FOR SOUTHERN BRYAN COUNTY SOON.
LOCATIONS IMPACTED INCLUDE...
KEMP...ALBANY...UTICA AND WADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3385 9598 3387 9600 3386 9600 3384 9602
3386 9603 3384 9604 3385 9610 3384 9615
3382 9615 3381 9618 3380 9618 3381 9616
3376 9618 3375 9623 3377 9629 3370 9632
3369 9635 3373 9639 3396 9625 3386 9595
TIME...MOT...LOC 0132Z 213DEG 18KT 3364 9631
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:36 PM CDT | Special Weather Statement | OUN | Bryan | 24 min |
| May 29, 8:48 PM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| May 29, 8:55 PM CDT | Special Weather Statement | OUN | Bryan | 35 min |
| May 29, 9:00 PM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| May 29, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 38 min |
| May 29, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 44 min |
| May 29, 9:18 PM CDT | Special Weather Statement | OUN | Garfield | 42 min |
| May 29, 9:37 PM CDT | Special Weather Statement | OUN | Lincoln | 38 min |
| May 29, 10:01 PM CDT | Special Weather Statement | OUN | Alfalfa | 29 min |
| May 29, 10:09 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant, Major | 3 hr |
| May 29, 10:13 PM CDT | Special Weather Statement | OUN | Logan | 32 min |
| May 29, 10:30 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| May 29, 10:33 PM CDT | Special Weather Statement | OUN | Grant | 27 min |
| May 29, 10:35 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| May 29, 11:49 PM CDT | Special Weather Statement | OUN | Atoka | 26 min |
| May 30, 12:12 AM CDT | Special Weather Statement | OUN | Bryan | 33 min |
| May 30, 1:12 AM CDT | Special Weather Statement | OUN | Pottawatomie | 33 min |
| May 30, 1:15 AM CDT | Special Weather Statement | OUN | Johnston | 30 min |
| May 30, 1:52 AM CDT | Special Weather Statement | OUN | McClain | 23 min |
| May 30, 3:42 AM CDT | Areal Flood Advisory | OUN | Bryan | 3 hr |
| May 30, 4:26 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain, Pottawatomie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.